Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 2, 2015, 6:49 PM MDT for Navajo County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 6:49 PM MDT (00:49 UTC)
- Expired
- Aug 2, 2015, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:11 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 4:11 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 311 PM MST SUN AUG 2 2015 .SYNOPSIS...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AND POSSIBLE FLOODING WILL CONTINUE THROUGH EARLY THIS EVENING. DRY AIR WILL OVER TAKE THE REGION FROM MONDAY THROUGH WEDNESDAY LEADING TO A BREAK IN STORM ACTIVITY. BEGINNING THURSDAY... MOISTURE WILL INCREASE FROM THE SOUTH LEADING TO A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .DISCUSSION...HIGHER THAN NORMAL MOISTURE LEVELS COMBINED WITH A MID-UPPER LEVEL DISTURBANCE HAVE BROUGHT NUMEROUS THUNDERSTORMS TO AREAS ALONG/NORTH OF I-40 TODAY...AND ISOLATED STORMS ARE NOW DEVELOPING OVER NORTHERN/CENTRAL YAVAPAI. A FLASH FLOOD WATCH WAS ISSUED THROUGH 5 PM FOR THE FLAGSTAFF REGION...AND UNTIL 8 PM MST (9PM MDT) FOR THE NORTHEAST PART OF THE STATE AS VERY HIGH RAINFALL RATES COULD LEAD TO LOCALIZED FLASH FLOODING. EXPECT MOST OF THIS ACTIVITY TO CLEAR THE FLAGSTAFF AREA LATE THIS AFTERNOON AND LINGER OVER NORTHEAST AZ THROUGH MID EVENING. MONDAY THROUGH WEDNESDAY...A DRY WESTERLY FLOW IS FORECAST TO DEVELOP ACROSS NORTHERN ARIZONA SHARPLY REDUCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE NEAR TO A FEW DEGREES ABOVE NORMAL AT MOST PLACES. FROM THURSDAY ONWARD...LONGER TERM MODEL GUIDANCE SUGGESTS THAT LOW LEVEL MOISTURE MAY BE ON THE RISE AS A MOIST SOUTHERLY FLOW DEVELOPS BETWEEN HIGH PRESSURE OVER NEW MEXICO AND A WEST COAST TROUGH. THIS WOULD RESULT IN A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORM ACROSS NORTHERN ARIZONA. && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE THROUGH 01Z-04Z...WITH THE HIGHEST CONCENTRATION OF STORMS ALONG/NORTH OF I-40 AND EAST OVER NAVAJO AND APACHE COUNTIES. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVIEST STORMS WHICH WILL CONTAIN VERY HEAVY RAIN AND SMALL HAIL. MOSTLY VFR CONDITIONS FOR MONDAY...WITH A SLIGHT CHANCE OF AFTERNOON -SHRA/TSRA NEAR THE NEW MEXICO STATE LINE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ009>013-039-040. FLASH FLOOD WATCH UNTIL 5 PM MST THIS AFTERNOON FOR AZZ006-007- 015. && PUBLIC...JJ AVIATION...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 2, 2:13 PM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 113 PM MST SUN AUG 2 2015 AZZ004>018-037>040-030300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 113 PM MST SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY WITH THE GREATEST ACTIVITY ALONG AND NORTH OF THE MOGOLLON RIM. THE PRIMARY HAZARD FROM THESE STORMS WILL BE FLOODING FROM HEAVY RAINFALL...FREQUENT LIGHTNING AND UP TO 1 INCH SIZED HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF NORTH CENTRAL AND NORTHEAST ARIZONA. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING ACROSS THE REGION WITH ACTIVITY PERSISTING THE LONGEST IN FAR NORTHEASTERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM MONDAY THROUGH WEDNESDAY...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL GENERALLY BE CONFINED TO THE WHITE MOUNTAINS REGION. BEGINNING THURSDAY...LOW LEVEL MOISTURE WILL BE ON THE INCREASE RESULTING IN A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 2, 1:51 PM MDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1251 PM MST SUN AUG 2 2015 AZZ012-015-022030- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 1251 PM MST SUN AUG 2 2015 ...SPECIAL WEATHER STATEMENT... AT 1250 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUNSET CRATER VOLCANO NATIONAL MONUMENT...OR 12 MILES NORTHEAST OF FLAGSTAFF...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONITO CAMPGROUND AT SUNSET CRATER...WUPATKI TRAILS...SUNSET CRATER VOLCANO NATIONAL MONUMENT...TIMBERLINE...FERNWOOD...HUTCHISON ACRES AND SUNSET CRATER VISITORS CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO RUNNING WATER OVER ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3543 11165 3553 11148 3533 11132 3527 11155 TIME...MOT...LOC 1950Z 333DEG 5KT 3535 11151 MAS
Special weather statement, Aug 2, 3:52 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 252 PM MST SUN AUG 2 2015 AZZ007-008-015-022215- YAVAPAI COUNTY MOUNTAINS-COCONINO PLATEAU-WESTERN MOGOLLON RIM- 252 PM MST SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO AND NORTHEASTERN YAVAPAI COUNTIES UNTIL 315 PM MST... AT 252 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF ASH FORK...OR 30 MILES NORTH OF CHINO VALLEY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMS AND INTERSTATE 40 BETWEEN ASH FORK AND WILLIAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3514 11240 3525 11239 3527 11219 3510 11218 TIME...MOT...LOC 2152Z 270DEG 16KT 3519 11232 MAS
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.